Alert archive / Indiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 101, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jun 30, 2005, 7:48 PM EST for Wayne County, Indiana. It was in force for 57 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2005, 7:48 PM EST (00:48 UTC)
- Expired
- Jun 30, 2005, 8:45 PM EST
- In force
- 57 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
County Wayne County, IN
The radar
The Indianapolis radar (KIND), 107 km from the middle of the area, began a volume at 00:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 7:50 PM EST | TSTM WND DMG | Centerville, IN | TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.8 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 952 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 1261 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 010048 SVRILN INC177-010145- /O.NEW.KILN.SV.W.0101.050701T0048Z-050701T0145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 748 PM EST THU JUN 30 2005 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS REISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN WAYNE COUNTY IN INDIANA * UNTIL 845 PM EST * AT 740 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND DAMAGING WINDS TO 70 MPH. THIS STORM WAS LOCATED NEAR CENTERVILLE...MOVING EAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... RICHMOND... IN ADDITION...SPRING GROVE...RICHMOND MUNICIPAL AIRPORT AND MIDDLEBORO ARE NEAR THE PATH OF THIS SEVERE THUNDERSTORM. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING. MOVE INDOORS IMMEDIATELY REMEMBER... LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL AND DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 3986 8522 3973 8516 3975 8480 3989 8481 $$ RYAN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 6:47 PM EST, 1 hour 1 minute earlier.
Area forecast discussion, Jun 30, 6:47 PM EST, 1 hour 1 minute before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE WILMINGTON OH 747 PM EDT THU JUN 30 2005 .AVIATION (00Z-24Z)... AREA IS IN THE MIDST OF A CONVECTIVE EVENT. HAVE INCLUDED CB IN ALL TAF SITES ALONG WITH TSRA IN TEMPO GROUPS. EXPECT IMPROVEMENT MID MORNING FRIDAY WITH DRY CONDITIONS BEHIND COLD FRONT. && .SHORT TERM (REST OF TONIGHT)... WENT AHEAD AND REMOVED SVR TS WATCH #564 FROM FAR SE FCST AREA. WIDESPREAD TSTM ACTIVITY NOT EXPECTED HERE FOR REMAINDER OF EVNG. COULD STILL SEE ISOLD SHRA/TSTMS. FOCUS NOW BEGINNING TO SHIFT TO WEST WHERE TSTMS HAVE RAPIDLY DVLPD DURING LAST HOUR OVER NORTH CNTRL INDIANA. CURRENT RUC INDCG SBCAPES APPCHG 5000 J/KG IN THIS AREA...AND ATMOSPHERE BECMG MORE UNSTABLE ACRS WESTERN FCST AREA ATTM. WILL NEED TO WATCH OUTFLOW BNDRY FROM CONVECTION THIS AFTN. BNDRY CURRENTLY EXTNDG FROM NW TO SE ACRS SE INDIANA AND NRN KY. BNDRY IS WEST OF KCVG...RESULTING IN SFC WINDS BACKING TO SE. THIS BNDRY COULD BE A FOCAL POINT FOR CONVECTION LATER THIS EVNG AS FRNTL BNDRY APPCHS FROM WEST AND SFC/LO LVL CONV IS ENHANCED ALONG OUTFLOW. HAVE ALREADY SEEN A FEW OUTFLOW-INDUCED SHRA DVLP INVOF OF BNDRY ACRS CVG METRO. UPDATE OUT...REST OF FCST SAME. PREV DISCUSSION FOLLOWS. RYAN && .PREVIOUS DISCUSSION... (ISSUED 308 PM EDT THU JUN 30 2005) SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)... OUTFLOW HAS DRIVEN CONVECTION INTO THE SOUTHERN 1/3 OF THE CWFA. CHARACTER OF CONVECTION HAS ALSO CHANGED TO MUCH LESS LINEAR IN NATURE AS EVOLUTION AWAY FROM BETTER MID LEVEL FLOW TO THE NORTH CONTINUES. RELATIVELY STABLE AIR OVER THE REMAINDER OF THE AREA SHOULD KEEP CONVECTION WIDELY SCATTERED UNTIL PRE FRONTAL ACTIVITY APPROACHES AROUND/AFTER MIDNIGHT. THE SOUTH WILL SEE A BETTER FOCUS EARLY UNTIL OUTFLOW MOVES SOUTH. POPS HAVE BEEN CUT BACK INTO THE LOW CHANCE RANGE OVER ALL BUT THE FAR SOUTH EARLY...THEN BACK UP TO 50 ALL AREAS WITH CONVECTION AHEAD OF THE FRONT EXPECTED. COULD SEE A FEW SEVERE STORMS GIVEN BETTER DYNAMICS AND PLENTY OF INSTABILITY JUST TO OUR WEST. RIDGING AND LARGE SCALE FORCING FOR DESCENT MOVES IN QUICKLY ON FRIDAY...WITH HIGH PRESSURE OVER THE AREA THROUGH THE WEEKEND. PREVIOUS TEMPS LINED UP WELL WITH NEW GUIDANCE...AND NO CHANGES WERE MADE. LONG TERM (SATURDAY THROUGH WEDNESDAY)... EXTENDED MODELS ARE IN FAIRLY GOOD AGREEMENT THROUGH TUESDAY. MODELS HAVE DIFFERING SOLUTIONS WITH NEXT SYSTEM DROPPING OUT OF THE NORTHWEST. HAVE STAYED CLOSE TO THE 00Z GFS SOLUTION. HIGH PRESSURE WILL KEEP THE REGION DRY THROUGH EARLY TUESDAY. TEMPERATURES WILL GRADUALLY WARM AS THE HIGH PULLS EAST LATER IN THE WEEKEND. FROM TUESDAY ON HAVE CHANCE POPS FOR THE ENTIRE CWA AS SEVERAL DISTURBANCES MOVE ALONG FRONT THAT WILL LINGER ACROSS THE REGION. HAVE NOT STRAYED FAR FROM GUIDANCE TEMPERATURES. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. &&
Hazardous weather outlook, Jun 30, 4:00 AM EST, 15 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 500 AM EDT THU JUN 30 2005 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-010900- ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH- CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH- DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN- FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH- HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH- LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH- OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN- ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH- UNION IN-WARREN OH-WAYNE IN- 500 AM EDT THU JUN 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY SCATTERED SHOWERS AND THUNDERSTORMS WILL FORM MAINLY DURING THE AFTERNOON AND THEN DIMINISH DURING THE EVENING. A FEW OF THESE STORMS COULD REACH SEVERE LIMITS. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE AREA AFTER MIDNIGHT AHEAD OF AN APPROACHING COLD FRONT. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Special weather statement, Jun 30, 2:00 PM EST, 5 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 300 PM EDT THU JUN 30 2005 OHZ026-044>046-052>056-065-301922- CHAMPAIGN-CLARK-DELAWARE-FAIRFIELD-FRANKLIN OH-HARDIN-LICKING-LOGAN- MADISON-UNION OH- INCLUDING THE CITIES OF...BELLEFONTAINE...COLUMBUS...DELAWARE... KENTON...LONDON...MARYSVILLE...NEWARK...SPRINGFIELD...URBANA 300 PM EDT THU JUN 30 2005 ...ALL COUNTIES CLEARED FROM SEVERE THUNDERSTORM WATCH NUMBER 562... THE THREAT OF WIDESPREAD SEVERE WEATHER HAS DIMINISHED ACROSS THE CENTRAL OHIO...THEREFORE THE FOLLOWING COUNTIES HAVE BEEN CLEARED FROM SEVERE THUNDERSTORM WATCH NUMBER 562...CHAMPAIGN...CLARK... DELAWARE...FAIRFIELD...FRANKLIN...HARDIN...LICKING...LOGAN...MADISON AND UNION.
Special weather statement, Jun 30, 2:05 PM EST, 5 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 305 PM EDT THU JUN 30 2005 OHZ080>082-302000- ADAMS OH-HIGHLAND OH-PIKE OH- 305 PM EDT THU JUN 30 2005 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN ADAMS...PIKE AND SOUTHEASTERN HIGHLAND COUNTIES THROUGH 400 PM EDT... AT 257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM 11 MILES NORTHEAST OF LINN TO BELFAST...MOVING SOUTHEAST AT 30 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 50 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...LAKE WHITE...IDAHO...PEEBLES...LOCUST GROVE...POPLAR GROVE... PIKETON...AND WAKEFIELD. FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME STRONGER...THEN A WARNING MAY BE NEEDED. RYAN
Special weather statement, Jun 30, 2:13 PM EST, 5 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 313 PM EDT THU JUN 30 2005 OHZ078-302015- CLERMONT OH- 313 PM EDT THU JUN 30 2005 ...A STRONG THUNDERSTORM WILL AFFECT CLERMONT COUNTY THROUGH 415 PM EDT... AT 306 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED NEAR PERINTOWN...MOVING SOUTHEAST AT 20 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 50 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...OWENSVILLE...BATAVIA...AMELIA...EAST FORK STATE PARK...BANTAM...WILLIAMSBURG...NICHOLSVILLE...SALTAIR...AND BETHEL. FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOME STRONGER...THEN A WARNING MAY BE NEEDED. RYAN
Local storm report, Jun 30, 2:31 PM EST, 5 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
331 PM EDT THU JUN 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM TSTM WND DMG ENON 39.87N 83.94W
06/30/2005 CLARK OH LAW ENFORCEMENT
TREES DOWN
0100 PM TSTM WND DMG TIPP CITY 39.96N 84.18W
06/30/2005 MIAMI OH COUNTY OFFICIAL
POWER LINES DOWN
0100 PM TSTM WND DMG YELLOW SPRINGS 39.80N 83.89W
06/30/2005 GREENE OH LAW ENFORCEMENT
TREES DOWN
1255 PM TSTM WND DMG DONNELSVILLE 39.92N 83.95W
06/30/2005 CLARK OH COUNTY OFFICIAL
TREES DOWN
0130 PM FLOOD FAIRBORN 39.80N 84.02W
06/30/2005 GREENE OH LAW ENFORCEMENT
HEAVY STREET FLOODING
0130 PM FLOOD BELLBROOK 39.64N 84.09W
06/30/2005 GREENE OH LAW ENFORCEMENT
STREET FLOODING
&&
HUGHESSpecial weather statement, Jun 30, 2:40 PM EST, 5 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 340 PM EDT THU JUN 30 2005 OHZ081-088-302045- ADAMS OH-SCIOTO OH- 340 PM EDT THU JUN 30 2005 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SCIOTO AND SOUTHEASTERN ADAMS COUNTIES THROUGH 445 PM EDT... AT 331 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM BEAR CREEK TO STATE ROUTE 348 AT STATE ROUTE 125...MOVING SOUTHEAST AT 15 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 50 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...LUCASVILLE...MCDERMOTT...TURKEY CREEK LAKE...MINFORD...ROSEMOUNT...WEST PORTSMOUTH... FRIENDSHIP...PORTSMOUTH AND NEW BOSTON. FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN... WHICH MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME STRONGER...THEN A WARNING MAY BE NEEDED. RYAN
Special weather statement, Jun 30, 5:12 PM EST, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 612 PM EDT THU JUN 30 2005 KYZ097>100-OHZ081-088-302300- ADAMS-BRACKEN-LEWIS-MASON-ROBERTSON-SCIOTO- INCLUDING THE CITIES OF...MAYSVILLE...PORTSMOUTH...VANCEBURG... WEST UNION 612 PM EDT THU JUN 30 2005 ...ALL COUNTIES CLEARED FROM SEVERE THUNDERSTORM WATCH NUMBER 564... THE THREAT FOR WIDESPREAD SEVERE WEATHER HAS DIMINISHED ACROSS SOUTH CENTRAL OHIO AND NORTHEAST KENTUCKY. THEREFORE THE FOLLOWING COUNTIES HAVE BEEN CLEARED FROM SEVERE THUNDERSTORM WATCH NUMBER 564...ADAMS...BRACKEN...LEWIS...MASON...ROBERTSON AND SCIOTO. ISOLATED SHOWERS AND THUNDERSTORMS REMAIN POSSIBLE THROUGHOUT THE EVENING. RYAN
Nearby
Severe Thunderstorm Warnings in Indiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.